Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 23, 2019, 4:13 PM MST for Park County, Wyoming. It took effect at Nov 23, 2019, 11:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2019, 4:13 PM MST (23:13 UTC)
- In effect from
- Nov 23, 2019, 11:00 PM MST
- Expired
- Nov 24, 2019, 12:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS75 KRIW 232313 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 413 PM MST Sat Nov 23 2019 WYZ003-241300- /O.UPG.KRIW.HW.A.0009.191124T0300Z-191124T1900Z/ /O.NEW.KRIW.HW.W.0010.191124T0600Z-191124T1900Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 413 PM MST Sat Nov 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MST SUNDAY... * WHAT...West wind 35 to 45 mph with gusts around 60 mph expected. * WHERE...Cody Foothills, roughly from 10 miles south of Cody, north to around Clark. The strongest wind is expected from near Clark to the junction of Highway 120 and the Chief Joseph Highway. * WHEN...From 11 PM this evening to noon MST Sunday. * IMPACTS...Mainly to transportation especially along Highway 120. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. * ADDITIONAL DETAILS...Some locations will have relatively weak winds followed by a sudden, very strong wind gust. Please keep both hands on your steering wheel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. && $$
1 follow-up statement
921 WWUS75 KRIW 241028 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 328 AM MST Sun Nov 24 2019 WYZ003-241900- /O.CON.KRIW.HW.W.0010.000000T0000Z-191124T1900Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 328 AM MST Sun Nov 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...West wind 35 to 45 mph with gusts around 60 mph expected. A wind gust of 67 mph occurred at 2am at 8 SSW Clark. * WHERE...Cody Foothills, roughly from 10 miles south of Cody, north to around Clark. The strongest wind is expected from near Clark to the junction of Highway 120 and the Chief Joseph Highway. * WHEN...Until noon MST Sunday. * IMPACTS...Mainly to transportation especially along Highway 120. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. * ADDITIONAL DETAILS...Some locations will have relatively weak winds followed by a sudden, very strong wind gust. Please keep both hands on your steering wheel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 23, 3:37 PM MST, 36 minutes earlier.
Area forecast discussion, Nov 23, 3:37 PM MST, 36 minutes before
Area Forecast Discussion National Weather Service Riverton WY 337 PM MST Sat Nov 23 2019 .SHORT TERM...(This evening through Sunday night) Issued at 206 PM MST Sat Nov 23 2019 Mild and dry conditions continue for most of the area this afternoon, except for the persistent fog in the lower Wind River basin, which are in turn holding temps still in the 20s. Cold pool will remain in the basin overnight, bringing lows down into the teens. Most of the remainder of the region will see lows in the upper 20s to mid 30s. Still expecting a significant wind event for the Cody Foothills overnight, with winds for northern Park County reaching 50 to 55 mph overnight into tomorrow morning. A shortwave in the NW flow aloft will sweep across the region Sunday night, bringing a round of snow showers to the NW mountain ranges. This will be aided by more westerly winds, which will be more favorable for orographic lift. .LONG TERM...(Monday through Saturday) Issued at 333 PM MST Sat Nov 23 2019 Cold air drops into the area on Monday while scattered snow showers continue, but winds will finally decrease. Western mountains will be hit hardest through the day Monday. Monday into Tuesday PoPs will decrease across the area; the western mountains will have the highest PoPs while other areas will dry out. However, this will be a short lived reprieve as the stronger system of the week moves in. The next system is a trough dropping down the west coast Tuesday night into Wednesday. It sets up a SW flow across the region, funneling moisture and snow showers over the area. Because of the prevailing southwesterly flow, western and southern WY will take the brunt of the system initially. Then, the cold front associated with this system will slide through the state on Thursday helping to spread showers to eastern areas. Activity will continue through Friday as the trough is expected to deepen and the low move eastward. If model timing is correct, drier conditions should move in on Saturday. High temperatures through the week will be in the 20s and 30s and lows in the teens to single digits with some of the coldest spots possibly seeing below zero temperatures. Also, gusty winds will develop in the afternoons, especially over the southern wind corridor and along the mountain ranges. && .AVIATION...(For the 00Z TAFS through 00Z Sunday afternoon) Issued at 300 PM MST Sat Nov 23 2019 Fog has mostly burned off across the area this afternoon. There is a chance for fog redevelopment in the Wind River Basin tonight which would most likely impact KRIW. Otherwise, VFR conditions will prevail until a round of showers moves into northwestern WY after 18Z Sunday. This evening right through the arrival of the next system windy southwest winds will occur from KRKS to KCPR. Strong winds/mountain wave on the lee side of mountains along the Continental Divide will result in turbulence as well as low-level wind shear at KCOD at times. VCSH is in for KJAC and KCOD at the end of the period. && .FIRE WEATHER... Issued AT 206 PM MST Sat Nov 23 2019 Windy conditions expected tonight and tomorrow for a large part of the state, with the highest winds for 289 and 280, along with the Cody Foothills 276. Some winds in 276 could reach 50 mph during the morning tomorrow. A cold front sweeps across the area later Sunday, with increasing chances for snow Sunday night into Monday. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 8 PM MST this evening through Sunday morning for WYZ003. && SHORT TERM...Straub LONG TERM...Bourque AVIATION...Bourque FIRE WEATHER...Straub
Hazardous weather outlook, Nov 23, 6:25 AM MST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 625 AM MST Sat Nov 23 2019 WYZ001>020-022>030-241330- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 625 AM MST Sat Nov 23 2019 ...High Wind Watch Tonight and Sunday Morning for the Cody Foothills... ...Dense Fog Advisory for the Wind River Basin this Morning... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and tonight. Areas of morning fog, some dense across portions of the Upper Green River and Wind River basins. Strong to possibly high wind across the Cody Foothills tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday night and Monday...A storm system will move through the area bringing more cold and snow. Light to moderate amounts of snow are possible. The best chance of snow will be over the west and northwest Sunday night, and then across central and southern areas Monday and Monday night. Wednesday and Thursday...Another storm system impacting the area with potential for more snowfall mainly over the west. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Team Riverton
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:16 AM MST | High Wind Watch | RIW | Park | 11 hr |
| Nov 23, 6:24 AM MST | Dense Fog Advisory | RIW | Fremont | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.